Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2012, 7:19 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2012, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 13, 2012, 8:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:19 PM CDT | TSTM WND DMG | Deridder, LA | BEAREGARD ELECTRIC COMPANY REPORTS TREES DOWN ON PARK ROAD IN DERIDDER. TIME ESTIMATED BY RADAR. |
| Jun 13, 7:22 PM CDT | HAIL 1.5 | Deridder, LA | PUBLIC REPORTS 1.5 INCH HAIL IN DERIDDER |
| Jun 13, 7:23 PM CDT | HAIL 0.88 | Deridder, LA | PUBLIC REPORTS VIA FACEBOOK NICKEL SIZE HAIL IN DERIDDER AND MULTIPLE TREE LIMBS DOWN. |
| Jun 13, 7:45 PM CDT | TSTM WND DMG | New Llano, LA | BEAREGARD ELECTRIC COMPANY REPORTS TREES DOWN ON BIRCH DRIVE IN NEW LLANO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2414 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WUUS54 KLCH 140019
SVRLCH
LAC011-115-140115-
/O.NEW.KLCH.SV.W.0059.120614T0019Z-120614T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES DE RIDDER...
SOUTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES ROSEPINE...
* UNTIL 815 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER DE RIDDER...MOVING NORTH
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DE RIDDER BY 718 PM CDT...
ROSEPINE BY 805 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3085 9315 3076 9334 3100 9356 3103 9351
3104 9353 3106 9352 3107 9353 3112 9354
3112 9353 3113 9327
TIME...MOT...LOC 0018Z 173DEG 3KT 3084 9329
$$1 follow-up statement
007
WWUS54 KLCH 140040
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
740 PM CDT WED JUN 13 2012
LAC011-115-140115-
/O.CON.KLCH.SV.W.0059.000000T0000Z-120614T0115Z/
BEAUREGARD LA-VERNON LA-
740 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN VERNON AND NORTH CENTRAL BEAUREGARD PARISHES...
AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF PICKERING..MOVING NORTH AT 20 MPH. THIS
STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES EAST OF EVANS BY 745 PM CDT...
7 MILES WEST OF NEW LLANO BY 755 PM CDT...
6 MILES EAST OF BURR FERRY BY 800 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3085 9315 3076 9334 3100 9356 3103 9351
3104 9353 3106 9352 3107 9353 3112 9354
3112 9353 3113 9327
TIME...MOT...LOC 0039Z 162DEG 19KT 3099 9337
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:51 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 13, 6:51 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 651 PM CDT WED JUN 13 2012 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNSET...WITH ACTIVITY EXPECTED TO DIMINISH THEREAFTER. THROUGH 02Z...INCLUDED VCTS AT LCH...LFT AND ARA WITH VCSH AT BPT AND AEX WHERE ACTIVITY HAS BEEN DECREASING. VFR CONDITIONS EXPECTED TO PREVAIL TONIGHT THROUGH THURSDAY WITH SCT SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AGAIN BY MIDDAY THURSDAY...AS THE SEABREEZE TRAVELS INLAND UNDERNEATH A SHORTWAVE TROF ALOFT. 24 && .PREV DISCUSSION... /ISSUED 356 PM CDT WED JUN 13 2012/ DISCUSSION... LOOKING AT THE CURRENT RADAR, VARIOUS ISOLATED SHOWERS THAT HAD DEVELOPED TO THE SOUTH HAVE SINCE MOVED TO THE NORTHEAST OF THE FORECAST REGION. AS THE SEA BREEZE CONTINUES TO MOVE INLAND, A FEW MORE SHOWERS MAY DEVELOP ALONG THE COAST AND PROGRESS AT A MODERATE PACE. THESE AFTERNOON STORMS ARE NOT ANTICIPATED TO BECOME SEVERE ALTHOUGH BRIEF BUT HEAVY RAIN COULD CONTINUE TO FALL. CURRENTLY WV/IR SAT AND SURFACE ANALYSIS SHOWS A HIGH PRESSURE SYSTEM DOMINATING THE GREAT LAKES REGION BEHIND A WEAK LOW PRESSURE SYSTEM OFF THE COAST OF VIRGINIA. A CORRESPONDING FRONT HAS STALLED OVER EASTERN GEORGIA TO CENTRAL LOUISIANA. THIS STALLED FRONT HAS CONTRIBUTED TO THE ISOLATED STORMS OCCURRING IN OUR FORECAST AREA. THIS SYSTEM WILL SOON DISSIPATE INTO A SHORTWAVE TROUGH INTO THE WEEKEND. AS FAR AS THE FORECAST GOES, TRENDED MORE TOWARDS THE EUROPEAN MODEL. THROUGHOUT THE FORECAST WEEK THE MODEL EXHIBITS ZONAL UPPER LEVEL FLOW INTO THE WEEKEND, WITH RELATIVE HUMIDITY REACHING MODERATE VALUES OF UPPER SIXTIES AT THE SURFACE. EXPECT WITH THE STALLED FRONT AND WARM MOIST CONDITIONS THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE WEEKEND. CHOSE TO KEEP THE POPS FROM THE PREVIOUS FORECAST. WITH ISOLATED ACTIVITY ITS DIFFICULT TO HAVE CONFIDENCE IN EXACTLY WHERE THE ACTIVITY WILL BE. THE TEMPERATURE DIFFERENCES IN THE GULF SHOULD FORM A SEA BREEZE OVER THE NEXT COUPLE OF DAYS. LONG TERM WE HAVE BEGUN A PROGRESSIVE SUMMER PATTERN OF AFTERNOON CONVECTION AND ARE CARRYING A 20 POP FOR MOST OF THE AFTERNOON DAYS. DEAL/STACKHOUSE MARINE... A WEAKENING COLD FRONT WILL CONTINUE ACT AS A FOCUS FOR SHOWERS AND STORMS ACROSS THE REGION WHILE UPPER DISTURBANCES MOVE ACROSS THE DEEP SOUTH. THE BOUNDARY WILL DISSIPATE INTO THE WEEKEND AND A RIDGE WILL BUILD IN FROM THE NORTH, HOWEVER A FEW SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 89 73 90 / 20 30 10 20 KBPT 73 90 74 90 / 20 30 10 20 KAEX 70 91 70 93 / 20 30 10 20 KLFT 73 90 72 91 / 20 30 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 11:22 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1122 AM CDT WED JUN 13 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141630- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1122 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. OCCASIONAL TO SOMETIMES FREQUENT LIGHTNING STRIKES, GUSTY WINDS, TROPICAL FUNNEL CLOUDS, AND PERIODS OF HEAVY RAIN ARE EXPECTED TO BE THE BIGGEST THREATS. MINOR FLOODING OF POORLY DRAINED AREAS MAY BE A CONCERN IF A STORM REMAINS OVER AN AREA THAT RECEIVED HIGHER ACCUMULATIONS DURING THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. OCCASIONAL TO SOMETIMES FREQUENT LIGHTNING STRIKES IS EXPECTED TO BE THE BIGGEST THREAT. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-141630- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1122 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS TODAY AND TONIGHT. THE BIGGEST THREATS WILL BE GUSTY WINDS, POSSIBLE FUNNEL CLOUDS, AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS THURSDAY THROUGH TUESDAY. OCCASIONAL LIGHTNING STRIKES WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jun 13, 6:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 623 PM CDT WED JUN 13 2012 LAZ030-031-042-132345- BEAUREGARD LA-ALLEN LA-JEFFERSON DAVIS LA- 623 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND JEFFERSON DAVIS PARISHES UNTIL 645 PM CDT... AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LONGVILLE TO LEBLANC...MOVING NORTHWEST AT 10 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... HARMONY BY 640 PM... TULLA AND DRY CREEK BY 645 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3083 9326 3065 9282 3034 9289 3055 9328 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:45 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 45 min |
| Jun 13, 8:18 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 42 min |
| Jun 13, 8:47 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 58 min |
| Jun 13, 9:06 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 54 min |
| Jun 13, 9:32 PM CDT | Special Weather Statement | LCH | Lafayette | 28 min |
| Jun 13, 9:49 PM CDT | Special Weather Statement | LCH | Vernon | 41 min |
| Jun 14, 3:09 AM CDT | Special Weather Statement | LCH | Avoyelles | 66 min |
| Jun 14, 3:14 AM CDT | Areal Flood Advisory | LCH | Avoyelles, Rapides | 2 hr |
| Jun 14, 10:49 AM CDT | Areal Flood Advisory | LCH | Beauregard | 116 min |
| Jun 14, 5:14 PM CDT | Special Weather Statement | LCH | Vernon | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.